MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM
Catalog Number 1011499-18
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.There was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that a 6.0 x 18 mm herculink elite stent was implanted in the superior mesenteric artery.Three to four days after stent implantation the patient's hands started itching and within two weeks a rash developed over the upper body and arms, which has now spread to the head.The patient's plavix was changed as well as the blood pressure medication.The patient was put on prednisone to treat the rash; however, while the rash calmed down it did not go away.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the surgical procedure, treatment with medication and hospitalization appears to be related to the circumstances of the patient effect (hypersensitivity).There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
Subsequent to the initial medwatch report the following new information was received: the patient confirmed that she is allergic to chromium and manganese.The stent was surgically explanted /removed from the patient on (b)(6) 2018.The hot burning rash is gone.The itching has decreased to more of a topical itch and although annoying, it is manageable.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7254192
Report Number2024168-2018-00941
Device Sequence Number1035758
Product Code NIN
UDI-Device Identifier08717648078200
UDI-Public08717648078200
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number1011499-18
Device Lot Number6120861
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight44